Potential Symmetry Properties of a Family of Equations Occuring in Ice Sheet Dynamics



Downloads per month over past year

Díaz Díaz, Jesús Ildefonso and Wiltshire, R. J. (2008) Potential Symmetry Properties of a Family of Equations Occuring in Ice Sheet Dynamics. Pure and Applied Geophysics, 165 (8). pp. 1643-1661. ISSN 0033-4553

[thumbnail of 27.pdf] PDF
Restringido a Repository staff only


Official URL: http://www.springerlink.com/content/t3414343k6x40421/


In this paper we derive some similarity solutions of a nonlinear equation associated with a free boundary problem arising in the shallow-water approximation in glaciology. In addition we present a classical potential symmetry analysis of this second-order nonlinear degenerate parabolic equation related to non-Newtonian ice sheet dynamics in the isothermal case. After obtaining a general result connecting the thickness function of the ice sheet and the solution of the nonlinear equation (without any unilateral formulation), a particular example of a similarity solution to a problem formulated with Cauchy boundary conditions is described. This allows us to obtain several qualitative properties on the free moving boundary in the presence of an accumulation-ablation function with realistic physical properties.

Item Type:Article
Uncontrolled Keywords:Ice flow dynamics; potential symmetries
Subjects:Sciences > Geology > Stratigraphic geology
ID Code:15189
Deposited On:11 May 2012 08:13
Last Modified:12 Dec 2018 15:07

Origin of downloads

Repository Staff Only: item control page